News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Fluoxetine Withdrawal?


 maryjivinjane - Sat May 19, 2007 5:19 pm

I'd really appreciate some advice in regards to this matter!

About two and a half months ago I was put on Fluoxetine for a panic disorder. I started on 10mg and gradually went up to 50. Four days ago I stopped taking it because I could not tolerate the side effects-- racing thoughts, insomnia, and difficulty focusing. My psychiatrist said that Fluoxetine is long-lasting enough that I could just stop taking it and let it cycle out of my system naturally.

For the past three days, I've been having headaches, severe lethargy, constant indigestion and bit of light-headedness. I certainly didn't have these symptoms before starting the medication! I know Fluoxetine is not infamous for withdrawal symptoms, but is it possible that that's what I'm experiencing? I think I may be very sensitive to medication, which might have something to do with it. If it is withdrawal, can anyone offer some insight into how long it will last? It's not intolerable, so if the symptoms only last a few weeks I would prefer to not restart the medication...

Thanks in advance for any responses.
 Dr. K. Eisele - Fri May 25, 2007 10:45 am

User avatar Dear MJJ:

Withdrawal from fluoxetine is practically unheard of. It is more likely that you have a viral infection.
 scottay2hottay - Wed Apr 29, 2009 12:51 pm

Are you having a laugh? The "Doctor" answered that Fluoxetine withdrawal is unheard of. I'm having extreme withdrawal effects from fluoxetine, I feel as if I am going to die. Are you even a real Doctor. Anti depressants are given out by Doctors as a quick solution to get patients out of their hair when the don't have the correct solution. FACT
 leered - Mon Nov 09, 2009 6:31 am

are you serious? fluoxatine has practically no withdrawl symptoms? I agree with the previous post, are you a real doctor, you tell my local A&E that there are none or the psychiatrist, psychologist and Community psychiatric nurse there are none! never stop taking fluoxatine ever unless told to by your doctor, it is meant to be reduced (ie your weaned off it) and withdrawl symptoms CAN occur within 1DAY or a few days, not in every one but 7 out of 10 suffer withdrawl if you stop cold turkey and trust me you would rather be taking them than suffering the withdrawl effects if your unlucky enough to suffer them, i spent last night in A&E as I was suffering the symptoms of a heart attack due to withdrawl of this drug!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here